Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 71, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 28, 2018, 10:27 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2018, 10:27 AM CDT (15:27 UTC)
- Expired
- Oct 28, 2018, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
855 WHUS73 KGRB 281527 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1027 AM CDT Sun Oct 28 2018 LMZ542-543-282200- /O.NEW.KGRB.SC.Y.0071.181028T1527Z-181028T2200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1027 AM CDT Sun Oct 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 5 PM CDT this afternoon. * WINDS...East at 10 to 20 knots backing north early this afternoon. * WAVES...3 to 5 feet subsiding this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
773 WHUS73 KGRB 281714 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Green Bay WI 1214 PM CDT Sun Oct 28 2018 LMZ542-543-282200- /O.CON.KGRB.SC.Y.0071.000000T0000Z-181028T2200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1214 PM CDT Sun Oct 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS...East at 15 to 25 knots backing north early this afternoon. * WAVES...3 to 5 feet subsiding this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
983 WHUS73 KGRB 281958 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 258 PM CDT Sun Oct 28 2018 LMZ542-543-282200- /O.CON.KGRB.SC.Y.0071.000000T0000Z-181028T2200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 258 PM CDT Sun Oct 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS...East at 15 to 25 knots backing north early this afternoon. * WAVES...3 to 5 feet subsiding this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 6:37 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Oct 28, 6:37 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 637 AM CDT Sun Oct 28 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 341 AM CDT Sun Oct 28 2018 surface low pressure was over northwest Wisconsin at 08z. It should move towards the best pressure falls which were in southeastern Wisconsin. Overrunning showers will continue across much of the forecast area through midday, before tapering off as the low moves away. Highs today will be about 5 degrees below normal due to the clouds and showers. Cyclonic upper flow and a weak short wave trough will keep clouds over the region tonight, which will hold temperatures up a bit. A few sprinkles are possible tonight but did not include in forecast. Weak upper ridging and high pressure at the surface should be enough to produce some sunshine Monday, but it is sometimes difficult to get clearing at this time of the year. Temperatures should be close to normal for this time of the year. .LONG TERM...Monday Night Through Saturday Issued at 341 AM CDT Sun Oct 28 2018 The mean flow is forecast to become amplified by the middle of the week with upper ridges located over the eastern Pacific/western Atlantic and a broad upper trough over central NOAM. An initial system coming out of this developing upper trough should stay far enough south and east such that little impact is expected over northeast WI. However, by week's end, there is still model uncertainty in the handling of the next shortwave trough diving southeast into the upper trough. Temperatures to be at or above normal through Wednesday, then fall below normal for Thursday through Saturday. Depending on precipitation trends, there could be a stretch of mixed precipitation (including all snow) late in the week. A surge of WAA, increasing moisture transport from a 30-40 knot southwest low-level jet and the approach of a cold front, would bring a small chance for rain showers to the region, mainly after midnight Tuesday night. Otherwise, look for clouds to thicken/ lower through the night with min temperatures in the upper 30s north, lower 40s south. The chance of rain showers will accompany the cold front across WI on Tuesday, primarily during the morning hours. Any precipitation would gradually exit eastern WI during the afternoon. As a weak ridge of high pressure enters WI in the afternoon, look for decreasing clouds to take place across northern and central WI. Max temperatures for Tuesday to be in the upper 40s north, lower to middle 50s south. Weak surface ridging to continue over the area Tuesday night, providing for mostly clear to partly cloudy skies, light west- northwest winds and cooler temperatures. Look for readings to dip into the lower 30s north, lower to middle 30s central WI and upper 30s to around 40 degrees east-central WI. The approach of a weak shortwave trough could bring some clouds back to the western Great Lakes region on Wednesday, however a lack of forcing would preclude the development of any precipitation. Therefore, a dry Halloween is expected with max temperatures in the middle to upper 40s north, upper 40s to lower 50s south which is about normal for the last day of October. Northeast WI to be squeezed between a strong system tracking northeast from the southern Plains to the Ohio Valley and a weaker system forecast to move from Alberta to the Upper MS Valley during the Wednesday night through Thursday time frame. Sky conditions to generally be partly to mostly cloudy with max temperatures on Thursday only around 40 degrees north, mainly middle 40s south. The system approaching from the northwest is forecast to slow down, waiting from additional energy to dive southeast from Canada and allow the Ohio Valley system to pull farther away. Expect clouds to increase/thicken Thursday night, but any precipitation appears now to delay until after sunrise, thus have removed any pops from the forecast. This system, in the form of a weak surface low, cold front and mid-level shortwave trough, finally reaches the western Great Lakes on Friday. Depending on exactly when any precipitation develops, there could be mixed types (snow or rain/snow mix) in the morning, then transition to mainly rain in the afternoon. Something to watch in the coming days. Max temperatures for Friday to only be in the upper 30s to around 40 degrees north-central, lower to middle 40s east-central WI. The forecast for the start of next weekend is a complete mess as the models have totally different ideas on how to handle shortwave troughs moving along/through the main upper trough. The latest guidance now fills in the upper trough to the point where the flow is not far from zonal from the Rockies eastward. The lack of model run-to-run consistency, plus the very low confidence that any of the models have a handle on the synoptic situation, will make for a difficult forecast that will likely change on a daily basis. Thus, have followed the consensus model solution which keeps precipitation chances at a minimum with snow showers possible Friday night and rain showers possible on Saturday. Temperatures should remain below normal into next weekend with upper 30s north, lower 40s south on Saturday. && .AVIATION...for 12Z TAF Issuance Issued at 637 AM CDT Sun Oct 28 2018 A low pressure system moving across southwestern Wisconsin will produce showers and MVFR/IFR conditions through the midday or early afternoon hours. The showers will diminish during the afternoon, but MVFR/IFR ceilings will continue in most places through tonight. Some clearing is expected by Monday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Oct 28, 8:20 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 820 AM CDT Sun Oct 28 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291330- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 820 AM CDT Sun Oct 28 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are expected across east central Wisconsin this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-291330- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 820 AM CDT Sun Oct 28 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions hazardous to small craft are possible late Monday night into Tuesday morning, due to increasing south winds and building waves. Kieckbusch
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.